Ask an expert
Question

04 Apr 2003

ADD research, Ritalin use
Does Ritalin use have any unfortunate side effect when used in treatment of ADD in teenagers?
Answer 395 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear georgie,
Yes, Any drug that can be effective for any purpose, has side-effects. As individuals we vary consideably in whether we experience these, and to what extent. Tralin ( chemical name methylphenidate ) is a stimulant drug, which in youngsters with ADD, can paradoxically be calming. But it can cause nervousness, some insomnia, decreased appetite, dizziness, and a range of other possible effects. It is the absolute duty of any doctor ever prescribing such a drug, to explain these potential side-effects to you in detail. Also, when you fill the presription at the pharmacy, they should give you the "package insert" which is provided within the packages / bottles coming from the company that makes it, listing in detail all possible side-effects.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.